Posted 22 November 2016 - 02:52 AM
In real life, I personally know one complete success story, two partial success stories who did retain some permanent damage, and four people absolutely unable to get off meds bc the withdrawal is too severe when they try.
I am a zero success story as I have been off meds for two years and still suffering from medication-induced movement disorder.
That means, in my experience, only ONE success story out of eight people. Those are bad odds.
Just because people didn't find these boards doesn't mean their withdrawal wasn't serious and real. Frankly, they're lucky if they were only down and out for two to six weeks. No wonder they didn't have to find these boards. I guarantee you if they were still messed up after two years, they would end up here.
"Getting on with it" sure as h*** hasn't fixed my psych med-induced movement disorder or my facial tics.
So, no, the "no choice but to get on with it" theory is incorrect. What those situations REALLY are is LUCKY, and they better count their blessings everyday.
-Dual cold turkeys off TCA & Ativan in October 2014. Prescribed from 2011-2014, off-label for pain
-Meds were prescribed for an "autoimmune chronic pain disease." It was a MISDIAGNOSIS, but did not find out until AFTER meds had caused total damage. All med tapers & cold turkeys directed by doctors
-Nortriptyline from May 2012 - Dec 2013
-Desipramine from Jan 2014 - October 2014. 60 mg reduced by 10 mg each month. Held 30 mg for 3 months. Rapid taper over 1 week from 30 mg down to 20, 10, 0
-Lorazepam 1 mg per night in 2011. In 2012, used 1 mg per month or less. Lorazepam on & off Dec 2013 - Aug 2014, did not exceed 1.5 mg, did not exceed 3x a week
-On desipramine had muscle tremors & rigidity. Were they side effects or withdrawal effects as I reduced desip throughout 2014? Or was I in WD from nortrip as I was on desip? First muscle/dystonia side effects started on nortriptyline, but docs were too stupid to help me figure it out
-Last dosage desip 10 mg on Oct. 29, 2014. Last dose lzpam 1 mg, Nov. 2, 2014. Paradoxical reactions to benzos after quitting TCAs
-Tardive dystonia, dyskinesia, myoclonic jerks ALL over body, ribcage wiggles, facial tics, twitching tongue & fingers, tremors/twitches of arms, legs, cognitive impairment, throat muscles semi-paralyzed & unable to swallow solid food, brain zaps, ears ring, dizzy, everything looks too far away, insomnia, numbness & electric shocks everywhere when I try to fall asleep, jerk awake from sleep with big, gasping breaths, wake with terrors & tremors, severely depressed. NO HISTORY OF DEPRESSION, EVER. Meds CREATED it.
-Month 7 off meds: hair falling out; no improvement in vision; still tardive dystonia; facial & tongue tics returned
-Month 8 off meds: thrown back to acute, including Grand Mal seizure-like episodes. New mental torment, PGAD, worse insomnia
-Month 9 off meds: tardive dystonia worsened, dyskinesia returned. Unable to breathe well due to dystonia in stomach, chest, throat.
-Month 13 off meds: Back to total acute, brain zaps back, plus developed eczema & stomach problems. Left leg no longer works right due to dystonia, meaning both legs are now damaged